failed withdrawal? advice please

Discussion in 'Fibromyalgia Main Forum' started by mumathome, Aug 10, 2006.

  1. mumathome

    mumathome New Member

    new to this so keep it short, diagnosed with fm 1 1/2 years ago. was on efexor xl(150mg a day)for depression due to pain. on tramadol hy(50mg 8 times/day)for pain. dr changed efexor for amitriptyline= 75mg effexor 1week + 10mg amitriptyline all fine. 2nd week 25mg efexor + 25mg amitriptyline not good by middle of week after 3day migrain ended up in bathroom vomiting+nosebleeds+loss off time and space(if that makes sense?let me know)and loss of bladder control.following day went back on efexor 150mg and stopped anitriptyline.fine again now but it scared me.dr says tramadol would be more effective with amyl(is there a nikname for this)line than efexor for pain relief. but i think(and i know its wrong and stupid)i prefer the pain than loosing control of my body.any advice welcome.
  2. tonakay

    tonakay New Member

    I don't take effexor and took amitriptyline years ago. Made me way to groggy the next day and caused me to crave sweets so I went off of it. Anyway, I don't have any words of wisdom for you I just wanted to welcome you to the board! Glad to have you here and someone will be along soon to help with the effexor questions.....

    Hugz,
    Tona
  3. BEARANDBUGSMOM

    BEARANDBUGSMOM New Member

    My doctor recomended Prozac they said that would help with

    the withdrawal from the Effexor, I didn't use it though,

    because it was too expensive for me at the time. If your

    going off Effexor its a long process at least it was for

    me. I would open the capsule and take a little out and

    then in a couple of days I would let a little more out of

    the next dose. It's not as easy as going from like 75 to

    50mg I had to go down a few beeds at a time, otherwise the

    frustrating and painfull symptoms of withdrawal are horrible!

    This is what helped me.

    Welcome to the boards there are many wonderful folks here!
    Kelly
  4. kbak

    kbak Member

    mum,
    The safest way to withdraw is to cut your dose by 10%, wait till your body ajusts to that, however long that is, and then cut another 10% and so on.

    This will take awhile, but you'll have a much easier time withdrawing.

    Measuring 10% is difficult especially in a capsule. It's just a lttle bit taken out. I wish you the best and hope you can get through this.

    kbak
  5. mumathome

    mumathome New Member

    was thinking ther was no way out, great advic for stopping
    thanks.
    its nice to know am not alone with this dd.
    am going to try again from tomorow.
    all my love and wishes to all
    mumat xxx
    [This Message was Edited on 08/11/2006]